Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Convergence of a random walk method for a partial differential equation
HTML articles powered by AMS MathViewer

by Weidong Lu PDF
Math. Comp. 67 (1998), 593-602 Request permission


A Cauchy problem for a one–dimensional diffusion–reaction equation is solved on a grid by a random walk method, in which the diffusion part is solved by random walk of particles, and the (nonlinear) reaction part is solved via Euler’s polygonal arc method. Unlike in the literature, we do not assume monotonicity for the initial condition. It is proved that the algorithm converges and the rate of convergence is of order $O(h)$, where $h$ is the spatial mesh length.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC (1991): 65C05, 65M99
  • Retrieve articles in all journals with MSC (1991): 65C05, 65M99
Additional Information
  • Weidong Lu
  • Affiliation: Department of Mathematics, Fudan University, Shanghai, 200433, China
  • Received by editor(s): July 20, 1995
  • Received by editor(s) in revised form: December 11, 1996
  • Additional Notes: This work is partially supported by the Chinese State Education Commission Natural Science Foundation.
  • © Copyright 1998 American Mathematical Society
  • Journal: Math. Comp. 67 (1998), 593-602
  • MSC (1991): Primary 65C05, 65M99
  • DOI:
  • MathSciNet review: 1443122